Alabama, 2016Hail and Damaging Winds in Alabama, March 17, 2016
March 17, 2016 · NWS MOB · 12 events in 2 counties and zones
Thunderstorms moved across southwest Alabama producing large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $54,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moved across southwest Alabama producing large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 17, 12:40 PM CST, 33 minutes earlier.
Area forecast discussion, Mar 17, 12:40 PM CST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
140 PM CDT THU MAR 17 2016
.DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW.
&&
.UPDATE...UPDATED ZONES TO ADD SEVERE WEATHER WATCH 46 THROUGH 8 PM
CDT. ADDED SOME SEVERE STORMS IN WEATHER GRIDS FOR CONSISTENCY WITH
WATCH. /10
&&
.PREV DISCUSSION... /ISSUED 1259 PM CDT THU MAR 17 2016/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...
18Z ISSUANCE...WILL BEGIN WITH IFR CONDITIONS IN LOW CEILINGS FOR
KPNS ALONG WITH TEMPO GROUP FOR MVFR CONDITIONS...IMPROVING TO VFR
BY MID AFTERNOON. WILL BEGIN THE KMOB AND KBFM TAFS WITH VICINITY
THUNDERSTORMS AS CONVECTION FLARES UP ALONG A SEABREEZE PUSHING
INLAND. SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL OCCUR BY MID
AFTERNOON...WITH LARGE HAIL BEING THE MAIN THREAT. THE SCATTERED TO
NUMEROUS SHOWERS AND STORMS WILL PERSIST THROUGH MUCH OF THE EVENING
BEFORE PUSHING SOUTH OF THE GULF COAST. CEILINGS WILL LOWER TO
LIFR/IFR LATE THIS EVENING INTO FRIDAY MORNING WITH VLIFR CONDITIONS
POSSIBLE. LIGHT AND PRIMARILY SOUTHERLY WINDS ARE EXPECTED THROUGH
MUCH OF THE PERIOD. /22
PREV DISCUSSION... /ISSUED 1048 AM CDT THU MAR 17 2016/
DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW.
UPDATE...INCREASED COVERAGE OF STORMS IS FORECAST OVER THE LAND
ZONES THROUGH THE DAY. UPPER AIR MAPS THIS MORNING SHOW A NEARLY
ZONAL FLOW AT HIGH LEVELS WITH A QUASI-STATIONARY SURFACE FRONTAL
BOUNDARY ALIGNED PARALLEL TO THE MEAN HIGH LEVEL FLOW FROM THE
SOUTHEAST STATES...WESTWARD INTO CENTRAL TEXAS. A SERIES OF MID LEVEL
ENERGY MAXIMA WILL CONTINUE TO PASS ACROSS THE CENTRAL GULF COAST AND
WILL PROVIDE UPPER LEVEL SUPPORT IN TANDEM WITH FRONTAL ASCENT. DEEP
LAYER MOISTURE...PRECIPITABLE WATER VALUES AROUND 1.35 INCHES PER
17.12 UTC SOUNDINGS OVER THE CENTRAL GULF COAST...IS SOME 155 TO
180% OF NORMAL. WITH THE FRONT ALIGNED WITHIN THIS ZONE...ACTIVE
WESTERLY FLOW ALOFT...AND INSTABILITY WITH MUCAPE 2000 TO 3000
J/KG...SHOWERS AND STORMS BECOME SCATTERED TO NUMEROUS IN COVERAGE
HEADING INTO THE AFTERNOON. INCREASED COVERAGE IS SUPPORTED BY THE
HIGH RESOLUTION MESOSCALE MODELS.
SOME OF THE STRONGER STORMS COULD VERY WELL INCREASE TO SEVERE
LEVELS WITH MAIN THREAT BEING LARGE HAIL GIVEN LOW WET BULB ZERO
HEIGHTS LESS THAN 9000 FT. FORECASTERS HAVE NOTICED SPLITTING/DEVIANT
STORM MOTIONS WITH THIS MORNING'S ISOLATED STORMS. SOME LIFTING UP TO
THE NORTHEAST AND OTHERS DROPPING TO THE SOUTHEAST AT SOME 40 TO 45
MPH. DUE TO THE ISOLATED COVERAGE OF ANY SEVERE STORMS...FORECASTERS
MAINTAIN A LIMITED THREAT LEVEL FOR NOW. BUT...IF RADAR TRENDS BEGIN
TO SHOW AN INCREASE IN AREAL COVERAGE UPSTREAM AND AN UPTICK IN
WARNINGS OR IF A WATCH IS ISSUED...THE THREAT LEVEL WILL BE UPGRADED
TO ELEVATED. STAY TUNED. /10
PREV DISCUSSION... /ISSUED 335 AM CDT THU MAR 17 2016/
NEAR TERM /NOW THROUGH THURSDAY NIGHT/...A QUASI-STATIONARY
BOUNDARY REMAINS IN PLACE ACROSS THE AREA THIS MORNING...ROUGHLY
ALONG THE HWY 84 CORRIDOR. THIS BOUNDARY ALONG WITH DAYTIME HEATING
AND SUBTLE UPPER LEVEL SHORTWAVES MOVING THROUGH THE ZONAL UPPER
FLOW WILL CAUSE THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THROUGH THE DAY. THE HIGHEST COVERAGE CAN BE EXPECTED
DURING THE AFTERNOON HOURS. A FEW STRONG TO BRIEFLY SEVERE STORMS ARE
POSSIBLE MAINLY OVER OUR WESTERN ZONES WHERE THE BEST COMBINATION OF
FORCING AND INSTABILITY WILL RESIDE. IF STRONG STORMS DEVELOP...THE
PRIMARY HAZARD WILL BE MARGINALLY SEVERE HAIL. LOCALLY HEAVY RAINFALL
CAN ALSO BE EXPECTED WHERE STORMS TRAIN OVER THE SAME AREAS. HIGHS
THIS AFTERNOON WILL BE IN THE UPPER 70S TO NEAR 80S. COASTAL AREAS
REMAIN COOLER DUE TO THE COOLER WATER. SCATTERED SHOWERS AND
THUNDERSTORMS CONTINUE OVERNIGHT WITH LOWS IN THE MID 50S INLAND TO
LOW/MID 60S ALONG THE COAST. /13
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...A ZONAL FLOW PATTERN
PERSISTS OVER THE FORECAST AREA ON FRIDAY WITH AN ELONGATED EAST-
WEST ORIENTED UPPER TROF OVER THE NORTHEAST STATES AND INTERIOR
PLAINS. THE UPPER PATTERN BECOMES INCREASINGLY MERIDIONAL THROUGH FRIDAY
NIGHT AS AN UPPER LOW FORMS OVER THE EASTERN PLAINS...AND EVOLVES
INTO AN AMPLIFYING UPPER TROF SWEEPING INTO THE EASTERN STATES
SATURDAY INTO SATURDAY NIGHT. A STALLED FRONTAL BOUNDARY LOCATED
NEAR THE COAST FRIDAY MORNING SHIFTS INLAND DURING THE DAY AS A
SERIES OF SHORTWAVES MOVE ACROSS THE REGION. A SERIES OF SURFACE
WAVES DEVELOP ON THE FRONTAL BOUNDARY IN RESPONSE TO THE SHORTWAVE
SYSTEMS...AND CONTINUE TO MOVE ALONG THE BOUNDARY THROUGH FRIDAY
NIGHT WHILE A SURFACE RIDGE STRENGTHENS OVER THE PLAINS AND BUILDS
SOUTHWARD INTO THE SOUTHERN PLAINS AND ALSO INTO THE SOUTHEAST
STATES. THE FRONTAL BOUNDARY AND SERIES OF SURFACE WAVES WILL SUPPORT
AT LEAST LIKELY POPS ACROSS THE ENTIRE AREA FRIDAY INTO FRIDAY
NIGHT...FOLLOWED BY DECREASING POPS ON SATURDAY WITH DRY CONDITIONS
EVOLVING SATURDAY NIGHT AS THE AMPLIFYING UPPER PATTERN LEADS TO THE
SURFACE RIDGE BUILDING PROGRESSIVELY FURTHER INTO THE SOUTHEAST
STATES...AND DRIVES THE FRONTAL BOUNDARY WELL EAST OF THE AREA.
SURFACE BASED CAPES WILL INCREASE TO AROUND 1500 J/KG ON FRIDAY...AND
WHILE SHEAR VALUES WILL BE GENERALLY LOW...WET BULB ZERO VALUES NEAR
10.5 KFT SUGGEST A POTENTIAL FOR MAINLY SMALL HAIL AND SOME STRONG
WIND GUSTS WHICH LINGERS INTO THE EVENING HOURS. RAINFALL TOTALS FOR
FRIDAY INTO SATURDAY WILL RANGE FROM 1.5 INCHES NEAR THE COAST TO
0.5-1.0 INCHES WELL INLAND...AND THERE CONTINUES TO BE A POTENTIAL
FOR LOCALLY HEAVY RAINFALL MAINLY OVER THE COASTAL COUNTIES DUE TO
STORMS REPEATEDLY MOVING ACROSS THE SAME AREA. HIGHS ON FRIDAY WILL
BE IN THE MID 70S...FOLLOWED BY COOLER TEMPERATURES ON SATURDAY WITH
HIGHS MAINLY IN THE MID TO UPPER 60S. LOWS FRIDAY NIGHT WILL BE
MOSTLY IN THE MID/UPPER 50S...THEN TRENDING COOLER FOR SATURDAY NIGHT
WITH LOWS IN THE LOWER 40S INLAND AND MID/UPPER 40S CLOSER TO THE
COAST. /29
LONG TERM /SUNDAY THROUGH WEDNESDAY/...THE UPPER TROF CONTINUES
ACROSS THE EASTERN STATES AND INTO THE WESTERN ATLANTIC THROUGH
MONDAY...WITH A ZONAL FLOW PATTERN DEVELOPING OVER THE FORECAST AREA
THROUGH TUESDAY. WHILE ANOTHER UPPER TROF ADVANCES ACROSS THE
WESTERN STATES LATE IN THE PERIOD...DRY CONDITIONS ARE EXPECTED FOR
THE FORECAST AREA AS A SURFACE HIGH SHIFTS ACROSS THE REGION AND
LEAVES A SURFACE RIDGE OVER THE NORTHERN GULF. HIGHS ON SUNDAY WILL
BE IN THE LOWER 60S...THEN TREND WARMER TO THE LOWER/MID 70S BY
WEDNESDAY. LOWS SUNDAY NIGHT WILL RANGE FROM THE MID 30S INLAND TO
NEAR 40 CLOSE TO THE COAST...THEN LIKEWISE TREND WARMER TO THE LOWER
50S FOR MOST OF THE AREA BY TUESDAY NIGHT. /29
MARINE...A WEAK PRESSURE PATTERN WITH A SURFACE FRONT NEARBY
RESULTS IN LIGHT WINDS AND SMALL SEA STATES THROUGH THE END OF THE
WEEK. WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR
SCATTERED TO NUMEROUS SHOWERS AND STORMS. VISIBILITY COULD BE
QUICKLY REDUCED TO LESS THAN A MILE WITH THE PASSAGE OF HEAVIER
RAINS. A COLD FRONT WILL MOVE THROUGH ON SATURDAY BRINGING A STRONG
OFFSHORE FLOW AND BUILDING SEAS. WINDS DECREASE AND SEAS SUBSIDE BY
MONDAY AS HIGH PRESSURE BUILDS ACROSS THE CENTRAL GULF COAST. /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Mar 17, 4:06 AM CST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
506 AM CDT THU MAR 17 2016
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-181015-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
506 AM CDT THU MAR 17 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING
THROUGH THE AFTERNOON HOURS. THE PRIMARY THREAT WILL BE LARGE HAIL
AND LOCALLY HEAVY RAIN.
SEVERAL AREA RIVERS ARE EXPERIENCING FLOODING....SEE THE LATEST
RIVER FORECAST FOR MORE INFORMATION.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF
SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE END
OF THE WEEK. SOME LOCALLY HEAVY RAIN IS POSSIBLE...ESPECIALLY IN
COASTAL LOCATIONS.
SEVERAL AREA RIVERS ARE EXPERIENCING FLOODING....SEE THE LATEST
RIVER FORECAST FOR MORE INFORMATION.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.
GMZ630>635-650-655-670-675-181015-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
506 AM CDT THU MAR 17 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
OFFSHORE FLOW WILL INCREASE SATURDAY INTO SUNDAY AS A COLD FRONT
MOVES SOUTH OF THE AREA.
In the hours before
Special weather statement, Mar 17, 10:05 AM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1105 AM CDT THU MAR 17 2016
FLZ204-206-171700-
SANTA ROSA COASTAL FL-OKALOOSA COASTAL FL-
1105 AM CDT THU MAR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANTA ROSA
AND SOUTHWESTERN OKALOOSA COUNTIES UNTIL NOON CDT...
AT 1104 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF GULF BREEZE...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GULF BREEZE...MIDWAY...TIGER POINT...NAVARRE BEACH...NAVARRE...ORIOLE
BEACH AND FORT WALTON BEACH--NAVARRE--WRIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH AREAS WHERE WATER COVERS THE ROAD.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.
&&
LAT...LON 3036 8720 3045 8686 3044 8682 3045 8676
3041 8675 3040 8675 3041 8682 3040 8683
3039 8683 3040 8674 3037 8692 3038 8690
3039 8685 3040 8684 3040 8695 3035 8717
3034 8718
TIME...MOT...LOC 1604Z 252DEG 16KT 3023 8713
BUTTSSpecial weather statement, Mar 17, 12:29 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
129 PM CDT THU MAR 17 2016
ALZ261-263-MSZ076-079-171915-
MOBILE INLAND AL-MOBILE CENTRAL AL-GREENE MS-GEORGE MS-
129 PM CDT THU MAR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MOBILE...
NORTHEASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 215 PM
CDT...
AT 128 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LUCEDALE...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUCEDALE AND GULFCREST.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN ALABAMA AND SOUTHEASTERN MISSISSIPPI.
LAT...LON 3114 8872 3107 8814 3071 8833 3096 8881
TIME...MOT...LOC 1828Z 291DEG 30KT 3100 8863
Local storm report, Mar 17, 12:52 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
152 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 1 E MCLAIN 31.11N 88.81W
03/17/2016 E1.00 INCH GREENE MS EMERGENCY MNGR
&&
JFBThunderstorm Wind, Mobile
- When
- March 17, 1:13 PM CST to 1:15 PM CST
- Where
- Mobile County, 13 mi NW of Semmes
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 30.913, -88.405
Winds estimated at 60 mph downed a tree on Boothtown Road near Lott Road.
Thunderstorm Wind, Mobile
- When
- March 17, 7:11 PM CST to 7:13 PM CST
- Where
- Mobile County, 1 mi NW of Saraland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.830, -88.082
Winds estimated at 60 mph downed a tree on Celeste Road.
Hail, Mobile
- When
- March 17, 7:12 PM CST to 7:13 PM CST
- Where
- Mobile County, Saraland
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.820, -88.070
Thunderstorm Wind, Mobile
- When
- March 17, 7:20 PM CST to 7:22 PM CST
- Where
- Mobile County, 5 mi S of Mobile Bates Fld
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.608, -88.230
Winds estimated at 60 mph downed a section of wood fence.
Thunderstorm Wind, Mobile
- When
- March 17, 7:26 PM CST to 7:28 PM CST
- Where
- Mobile County, (Mob)mobile Bates Fl
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $2,000
- Reported by
- ASOS
- Coordinates
- 30.680, -88.230
Hail, Baldwin
- When
- March 17, 7:28 PM CST
- Where
- Baldwin County, 3 mi SSW of Crossroads
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.790, -87.889
Thunderstorm Wind, Mobile
- When
- March 17, 7:35 PM CST to 7:37 PM CST
- Where
- Mobile County, 1.94 mi E of Tillmans Corner
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 30.580, -88.097
Winds estimated at 70 mph down two 100 year oak trees on River Forest Drive.
Thunderstorm Wind, Mobile
- When
- March 17, 7:36 PM CST to 7:38 PM CST
- Where
- Mobile County, 2 mi SSE of (Mob)mobile Bates Fl
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.653, -88.217
High winds knocked over a vehicle on Yorkhaven Road.
Hail, Baldwin
- When
- March 17, 7:40 PM CST to 7:41 PM CST
- Where
- Baldwin County, Spanish Ft
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.680, -87.900
Hail, Baldwin
- When
- March 17, 7:46 PM CST to 7:47 PM CST
- Where
- Baldwin County, 3 mi SSW of Crossroads
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.790, -87.889
Thunderstorm Wind, Baldwin
- When
- March 17, 7:54 PM CST to 7:56 PM CST
- Where
- Baldwin County, 1 mi WSW of Fairhope
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 30.515, -87.915
Winds estimated at 70 mph downed a tree on a home at mobile Street and White Avenue. Another home in the area suffered shingle damage. Numerous tents at the Arts and Craft festival were damaged.
Thunderstorm Wind, Baldwin
- When
- March 17, 8:02 PM CST to 8:04 PM CST
- Where
- Baldwin County, 2 mi SE of Malbis
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 30.630, -87.826
An of duty NWS Employee reports minor roof damage to a neighbors home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, March 17, 2016$602 million · 2.5 in hail · 35 events
- Hail and Damaging Winds in Louisiana, March 17 to 18, 20161 death · 2 injured · 2 in hail · 13 events
- Flash Flooding and Hail in Mississippi, March 17 to 18, 2016$1.2 million · 2.75 in hail · 52 events
- Hail and Damaging Winds in Texas, March 17, 2016$260,000 · 1.5 in hail · 15 events
- Damaging Winds and Strong Wind in Massachusetts, March 17, 2016$139,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in Louisiana, March 17 to 18, 2016$124,000 · 1.75 in hail · 15 events
- Damaging Winds and Strong Wind in Rhode Island, March 17, 2016$31,000 · 50 kt wind · 5 events
- Damaging Wind and Strong Wind in Connecticut, March 17, 2016$21,000 · 3 events
- Winter Storm in Wyoming, March 17 to 18, 201617 events
- Hail and Damaging Wind in Maine, March 17, 20161.75 in hail · 15 events
- High Surf in Hawaii, March 17 to 21, 201613 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 17 to 19, 201612 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626365, 626269, 626276, 626270, 626275, 626371, 626680, 626683, 626685, 626686, 626684, 626692.